The following is information regarding Dr Graveline’s experience with Lipitor (statin medication), prescribed for elevated cholesterol.
More information from his published books on this topic can be found on Amazon. (Click on links below). The photo below of Dr Graveline was published in the (New York Times).
My brother was a fighter pilot in the Korean War, aged 21, and awarded several medals during Active Service. He is recognized in the Australian War Memorial, and was one of three, (remaining of the 6), Pilots who returned to Australia, following their deployment. I am reluctant to quote his name, because I haven’t asked his permission to publish his medical condition.
The main reason I decided to respond to request for stories of adverse affects from prescription drugs is because my brother has experienced almost identical side effects as Dr Graveline (apart from memory loss), and these drugs are still being prescribed.
Following my brother’s retirement from the R.A.A.F he continued to live a physically healthy active life, was exceptionally healthy, and frequently played sports. In his late 50’s he was prescribed Lipitor for elevated cholesterol, which he consumed for several years without any apparent side-effects. However, around the 5 year mark he experienced muscle weakness in his thighs, with his legs collapsing for no apparent reason. Subsequently he was told after visiting the doctor, “if you had taken the medication for less than 5 years your body may have been able to repair the damage”.
Over the years, until the present time, my brother’s condition has slowly deteriorated robbing him of a quality, happy, healthy life. His muscular deterioration has affected his entire body, including the muscles in his throat. For years he has only been able to eat small amounts of soft food, because he cannot chew and swallow solid food; as a result of the weakened muscles in his throat. Consequently his food is quite bland, and lacking adequate nutrition.
Several years ago he had to relinquish his pleasure of driving, through lack of strength in his legs, and difficulty getting in and out of the vehicle. He has had carers for years, and relied on a “walker” for standing up and walking. He now has full-time carers because he hasn’t the strength to sit up unaided, get in and out of bed, nor go to the bathroom. Until the last few months he relied on a walker” to support himself for standing up from a chair, and walking, but now uses a mobile wheel chair, with the assistance of his carers lifting him in and out of bed and for using the wheel chair.
Fortunately his mind is still alert, and sharp, but has obviously been trapped in his poorly functioning body, for decades of his life. Understandably, he suffers from depression, and countless times mentioned his lack of purpose in living.
The Statin Damage Crisis by Dr. Duane Graveline M.D., Dr. Malcolm Kendrick M., et al: Available on Amazon
Lipitor® Thief of Memory by